Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Detroit, MI

July 27, 2011Washtenaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2011, 11:09 PM EDT for Washtenaw County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2011, 11:09 PM EDT (03:09 UTC)
Expired
Jul 28, 2011, 12:00 AM EDT
In force
51 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Washtenaw County, MI

The radar

The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WUUS53 KDTX 280309
SVRDTX
MIC161-280400-
/O.NEW.KDTX.SV.W.0097.110728T0309Z-110728T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1109 PM EDT WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL MIDNIGHT EDT

* AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MANCHESTER...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANCHESTER AROUND 1115 PM EDT.
  PLEASANT LAKE AROUND 1120 PM EDT.
  BRIDGEWATER AROUND 1130 PM EDT.
  MILAN AROUND MIDNIGHT EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  SALINE...             MILAN...              MANCHESTER...
  DEXTER...             CHELSEA...            ANN ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
      4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0310Z 302DEG 19KT 4218 8406
WIND...HAIL 60MPH 1.00IN

$$

BEHNKE
4 follow-up statements
385 
WWUS53 KDTX 280320
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1120 PM EDT WED JUL 27 2011

MIC161-280400-
/O.CON.KDTX.SV.W.0097.000000T0000Z-110728T0400Z/
WASHTENAW MI-
1120 PM EDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL MIDNIGHT EDT...

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MANCHESTER...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEWATER AROUND 1135 PM EDT.
  SALINE AROUND 1145 PM EDT.
  MILAN AROUND MIDNIGHT EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  SALINE...             MILAN...              MANCHESTER...
  DEXTER...             CHELSEA...            ANN ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
      4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0320Z 302DEG 19KT 4217 8400
WIND...HAIL 60MPH 1.00IN

$$

BEHNKE
429 
WWUS53 KDTX 280330
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1130 PM EDT WED JUL 27 2011

MIC161-280400-
/O.CON.KDTX.SV.W.0097.000000T0000Z-110728T0400Z/
WASHTENAW MI-
1130 PM EDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL MIDNIGHT EDT...

AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MANCHESTER...MOVING SOUTHEAST AT
20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEWATER AROUND 1135 PM EDT.
  SALINE AROUND 1145 PM EDT.
  MILAN AROUND MIDNIGHT EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  SALINE...             MILAN...              MANCHESTER...
  DEXTER...             CHELSEA...            ANN ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
      4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0330Z 302DEG 19KT 4215 8394
WIND...HAIL 60MPH <.75IN

$$

BEHNKE
675 
WWUS53 KDTX 280341
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1141 PM EDT WED JUL 27 2011

MIC161-280400-
/O.CON.KDTX.SV.W.0097.000000T0000Z-110728T0400Z/
WASHTENAW MI-
1141 PM EDT WED JUL 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL MIDNIGHT EDT...

AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SALINE...MOVING
EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALINE AROUND 1150 PM EDT.
  MILAN AROUND MIDNIGHT EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             DIXBORO...            YPSILANTI...
  SALINE...             MILAN...              MANCHESTER...
  DEXTER...             CHELSEA...            ANN ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
      4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0341Z 291DEG 17KT 4214 8387
WIND...HAIL 60MPH <.75IN

$$

BEHNKE
955 
WWUS53 KDTX 280357
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1157 PM EDT WED JUL 27 2011

MIC161-280407-
/O.EXP.KDTX.SV.W.0097.000000T0000Z-110728T0400Z/
WASHTENAW MI-
1157 PM EDT WED JUL 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY WILL EXPIRE
AT MIDNIGHT EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. TORRENTIAL RAINFALL WILL REMAIN LIKELY WITH ANY 
THUNDERSTORMS TONIGHT.

LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
      4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0357Z 291DEG 17KT 4211 8377

$$

BEHNKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:16 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 27, 10:16 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1016 PM EDT WED JUL 27 2011

.UPDATE...

PRECIPITABLE WATER VALUES HAVE INCREASED FROM 0.80 ON THE 12Z DTX
SOUNDING TO 2.12 ALREADY ON THE 00Z SOUNDING. SHOWERS AND
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL HAVE FILLED IN ACROSS
CENTRAL LOWER MICHIGAN WHERE DEEP MOISTURE CONVERGENCE IS FOCUSED.
THUNDERSTORMS HAVE BEEN MOVING TO THE EAST SOUTHEAST AT
APPROXIMATELY 25 MPH BUT HAVE EXHIBITED SOME DEGREE OF TRAINING AS
MID-LEVEL WINDS ARE ORIENTED PARALLEL TO THIS MOISTURE AXIS. BENEATH
THE HEAVIER THUNDERSTORMS...RAINFALL RATES HAVE BEEN BETWEEN 1.5 TO
2 INCHES PER HOUR BASED ON RADAR ESTIMATES. HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE A CONCERN OVERNIGHT AND URBAN AND SMALL
STREAM FLOOD ADVISORIES HAVE ALREADY BEEN ISSUED FOR
SHIAWASSEE/GENESEE COUNTIES. ADDITIONAL FLOOD ADVISORIES/WARNINGS
WILL LIKELY BE NEEDED AS PERSISTENT RAINFALL OVER THE GRAND RAPIDS
FORECAST AREA ARRIVES.

COMPLEX OF THUNDERSTORMS CONTINUES TO ORGANIZE OVER NORTHERN
ILLINOIS IN AN AREA OF HIGH INSTABILITY. THIS INSTABILITY AXIS
EXTENDS SOUTHEAST INTO INDIANA/OHIO BUT WILL CONTINUE TO WORK
EASTWARD INTO SOUTHERN LOWER MICHIGAN OVERNIGHT. ALTHOUGH THIS
ENTIRE COMPLEX IS TRACKING TO THE EAST...THE STRONG STORMS ON THE
SOUTHERN FLANK SEEM TO WANT TO TRY TO BUILD SOUTH INTO THE MORE
FAVORABLE INSTABILITY WHILE ADDITIONAL DEVELOPMENT CONTINUES AT THE
BACK END OF THE LINE. ALTHOUGH IT SEEMS THIS COMPLEX MAY WANT TO
TRACK SOUTHEAST ALONG THE INSTABILITY GRADIENT TONIGHT...A LOW LEVEL
JET FEEDING INTO THIS COMPLEX AND REMNANT MCV MAY HELP IT TO
MAINTAIN ITS EASTERLY TRAJECTORY. BEST CASE SCENARIO WOULD BE FOR
THIS COMPLEX TO ARRIVE AND BRING RAIN TO THE SOUTHERN COUNTIES THAT
MAY NOT RECEIVE AS MUCH FROM THE FIRST ROUND THIS EVENING. AT THIS
POINT WILL ALSO BE MONITORING FOR PRIMARILY A THREAT OF SEVERE
HAIL(SOUTH OF THE M-59 CORRIDOR) IF THIS COMPLEX CAN MAINTAIN ITS
STRENGTH INTO MICHIGAN.

&&

.AVIATION...ISSUED AT 802 PM EDT WED JUL 27 2011

//DISCUSSION...

CONSIDERABLE MOISTURE ADVECTION WILL OCCUR TONIGHT AS WEAK LOW
PRESSURE MOVES INTO THE REGION PROVIDING A TRIGGER FOR OCCASIONAL
SHOWERS AND THUNDERSTORMS. REGIONAL RADARS SHOW SHOWERS AND
SCATTERED THUNDERSTORMS FILLING IN ACROSS LAKE MICHIGAN...AND ARE
EXPECTED TO SPREAD EASTWARD ACROSS THE STATE BRINGING RAIN TO THE
TERMINALS THIS EVENING. THE AIRMASS WILL BECOME INCREASINGLY
UNSTABLE THOUGH THE NIGHT AND HAVE INCLUDED A TEMPO FOR
THUNDERSTORMS AT FNT/PTK THIS EVENING WHERE RUC ANALYSIS IS
FOCUSING THE STRONGEST MOISTURE ADVECTION AT 23Z AND UPSTREAM
RADARS ARE SHOWING AN EAST TO WEST LINE OF STORMS SETTING UP.
THUNDERSTORMS WILL BE POSSIBLE BEFORE 06Z AT THE OTHER TAF SITES
BUT CONFIDENCE WAS NOT AS HIGH. CHANCES FOR SHOWERS AND
THUNDERSTORMS INCREASE FOR ALL LOCATIONS LATE TONIGHT INTO
TOMORROW MORNING WHEN UPSTREAM CONVECTION IS EXPECTED TO ARRIVE
WITH FORCING FROM A LOW LEVEL JET. CHANCES FOR
SHOWERS/THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER 14Z...WITH
QUITE A BIT OF UNCERTAINTY IN HOW MUCH CLEARING AND INSTABILITY
WILL BE ABLE TO DEVELOP ON THURSDAY. HAVE LEFT ANY ADDITIONAL
MENTION OF PRECIPITATION OUT OF THE FORECAST AFTER 15Z ALTHOUGH
THERE WILL BE A CHANCE OF THUNDERSTORMS...MAINLY DURING THE LATE
AFTERNOON/EVENING.

FOR DTW...ADDITIONAL SHOWERS WITH AN OUTSIDE CHANCE OF A
THUNDERSTORM WILL AFFECT THE AIRPORT BETWEEN 2-5Z WITH MVFR CEILINGS
VISIBILITIES POSSIBLE IN ANY OF THE HEAVIER SHOWERS. CHANCES OF
THUNDERSTORMS INCREASE LATE TONIGHT(TEMPO IN THE FORECAST FROM
9-12Z) AS UPSTREAM CONVECTION ARRIVES. A HIGH AMOUNT OF MOISTURE IN
THE AIR WILL KEEP SKIES BROKEN ON THURSDAY WITH ANOTHER CHANCE OF
THUNDERSTORMS DURING THE LATE AFTERNOON/EVENING. CONFIDENCE IN
TIMING THESE THUNDERSTORMS LATE IN THE PERIOD IS TOO LOW TO INCLUDE
IN THE FORECAST AT THIS TIME.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THUNDERSTORMS PRIOR TO 07Z...WITH MEDIUM
CONFIDENCE IN THUNDERSTORMS BETWEEN 8-14Z.

* MEDIUM CONFIDENCE IN CEILINGS REMAINING BELOW 5000 FEET
AFTER THE RAIN EXITS ON THURSDAY AFTER 14Z.

PREV DISCUSSION...ISSUED 344 PM EDT WED JUL 27 2011

SHORT TERM...TONIGHT

THUNDERSTORM COMPLEX THIS MORNING OVER NORTHERN ILLINOIS HAS BEEN
MOVING STEADILY EAST ACROSS SOUTHERN MICHIGAN TODAY.  THE COMPLEX
WAS EXPECTED TO DISSIPATE AS IT MOVED INTO THE MUCH DRIER AIRMASS
OVER SOUTHEAST LOWER MICHIGAN PROVIDED BY HIGH PRESSURE OVER ONTARIO.
THE COMPLEX HAS DIMINISHED QUITE A BIT BUT IS STILL CLINGING TO
SOME LIFE AS IT IS ABOUT TO ENTER THE SOUTHEAST CORNER. STRONG
INFLOW OF THETA-E IN THE BACK OF THE COMPLEX HAS HELPED IT
MAINTAIN SOME ACTIVITY. SHOULD SEE ABOUT AN HOUR OF LIGHT RAIN
WITH A 20 MIN WINDOW OF HEAVY DOWNPOURS BEFORE IT EXITS THE AREA
AFTER 6PM.

SURFACE WARM FRONT WILL LIFT NORTH INTO SOUTHERN LOWER MICHIGAN
OVERNIGHT AND BECOME STATIONARY AS IT PARALLELS THE UPPER FLOW.
HIGH THETA-E WILL ADVECT INTO THE AREA WITH PWS GOING FROM .80 INCH
THIS MORNING TO OVER 2 INCHES TONIGHT. THIS PLENTY OF MOISTURE
COMBINED WITH THE ADVANCING WARM FRONT WILL SET THE STAGE FOR SHOWER
AND THUNDERSTORM ACTIVITY.  500MB SHORTWAVE OVER NORTHEAST IOWA WILL
TRACK EAST ACROSS SOUTHERN MICHIGAN REACHING DTX CWA AFTER
MIDNIGHT.  THIS WILL BRING A MORE ORGANIZED THUNDERSTORM COMPLEX
WHICH SHOULD EFFECT ALL OF SOUTHEAST LOWER WITH THE BEST
CONCENTRATION OF RAINFALL INDICATED TO BE ALONG THE I-69 CORRIDOR.
NOT EXPECTING ANY SEVERE WITH THIS COMPLEX AS IT WILL BE ELEVATED
AND WITH SUCH HIGH PWS EXPECT THE ONLY THREAT TO BE HEAVY
DOWNPOURS WITH THE BEST OF THE CELLS.

LONG TERM...THURSDAY THROUGH WEDNESDAY

MAIN CHALLENGE DURING THE FIRST FEW DAYS OF THE EXTENDED FORECAST
WILL BE TIMING/PLACEMENT OF SHOWERS/THUNDERSTORMS. IN THE WAKE OF A
PROBABLE MCS OVERNIGHT...SYNOPTIC FRONTAL BOUNDARY DRAPED WEST TO
EAST ACROSS THE AREA WILL BE ENHANCED BY MESOSCALE BOUNDARY FROM THE
CONVECTIVE SYSTEM...WITH THE MEAN POSITION ALONG THE MICHIGAN AND
OHIO/INDIANA STATELINE. THIS ARGUES FOR BETTER RAIN CHANCES OVER THE
SOUTHERN CWA ON THURSDAY AS BETTER FORCING WILL BE WITH THIS PSEUDO
STATIONARY BOUNDARY. THE BEST CHANCE OF RAIN WILL COME EARLY IN THE
MORNING AS THE MCS MAY LINGER INTO THE 10 AM TIME FRAME IN PARTS OF
THE CWA. THIS WILL HAVE TO BE ADJUSTED AS THE SYSTEM DEVELOPS AND
PROGRESSES EAST ACROSS THE AREA.

ANOTHER GOOD CHANCE OF SHOWERS/THUNDERSTORMS WILL COME THURSDAY
NIGHT INTO FRIDAY MORNING AS ANOTHER SHORTWAVE TRACKS INTO THE
CENTRAL GREAT LAKES. ATTM...TIMING LOOKS TO BE SIMILAR TO THE FIRST
SYSTEM WITH THE BEST CHANCE OF SHOWERS/THUNDERSTORMS OVERNIGHT INTO
THE FIRST PART OF THE DAY FRIDAY.

HIGH PRESSURE WILL THEN BUILD INTO THE AREA IN THE WAKE OF THIS
SYSTEM AND BRING A DRY WEEKEND IN A NEARLY ZONAL MEAN UPPER FLOW
PATTERN. THE PATTERN AMPLIFIES NEXT WEEK AS UPPER RIDGING EXPANDS
NORTH THROUGH THE MIDDLE OF NOAM AND UPPER TROUGHING BECOMES MORE
PRONOUNCED OVER EASTERN CANADA. THIS WILL PUT THE REGION IN A
RELATIVELY STRONG WEST/NORTHWEST UPPER LEVEL FLOW PATTERN...WHICH
WILL LIKELY BRING SEVERAL SHORTWAVES AND ASSOCIATED CONVECTIVE
SYSTEMS THROUGH THE REGION INTO MIDWEEK. TIMING THESE SYSTEM IN SUCH
A FLOW WILL BE DIFFICULT AT BEST ATTM.

AS FOR TEMPERATURES...WILL LOWER MAXIMUM TEMPERATURES ON THURSDAY
FOR I 69 SOUTH A FEW DEGREES IN ANTICIPATION OF LINGERING CLOUDS AND
PRECIPITATION FROM ACTUALLY MCS AND ANY ACTIVITY THAT FORMS NEAR THE
FRONTAL BOUNDARY LEFT BEHIND. SO...IN GENERAL...EXPECT 85 TO 90
DEGREE TEMPERATURES ACROSS THE CWA WITH PERHAPS THE WARMEST SECTOR
OVER THE SAGINAW VALLEY WHERE SUNSHINE WILL MOST LIKELY BE MOST
PREVALENT.

THE OVERALL TREND WILL BE TO HOLD HIGH TEMPERATURES IN THE UPPER 80S
TO AROUND 90 INTO THE WEEKEND WITH A SLIGHTLY MODERATION BACK INTO
THE MIDDLE 80S NEXT WEEK AS UPPER LEVEL FLOW BECOMES MORE NORTHWEST.
ALL IN ALL...A RATHER TYPICAL MID/LATE SUMMER PATTERN.

MARINE...

HIGH PRESSURE WILL SHIFT EAST OF THE AREA TONIGHT AS LOW PRESSURE
APPROACHES FROM THE WEST. WITH THIS LOW...EXPECT WIDESPREAD SHOWERS
AND THUNDERSTORMS OVERNIGHT...WITH SOME OF THIS ACTIVITY LINGERING
INTO THURSDAY. A SECOND LOW PRESSURE SYSTEM WILL THEN TRACK EAST
ALONG A NEARLY STATIONARY FRONTAL BOUNDARY BY THURSDAY NIGHT INTO
FRIDAY WITH ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL THEN BUILD BACK INTO THE REGION IN THE WAKE OF THIS
SECOND SYSTEM...BRINGING DRY WEATHER FOR MUCH OF THE WEEKEND.

DO NOT ANTICIPATE ANY HEADLINES AS WINDS REMAIN RELATIVELY LIGHT (15
KNOTS OR LESS) THROUGHOUT MUCH OF THE PERIOD AND SOMEWHAT CHAOTIC IN
DIRECTION WITH THE PASSAGE OF THESE VARIOUS SYSTEMS...WHICH SHOULD
HELP INHIBIT MAJOR WAVE DEVELOPMENT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE...KEC
AVIATION.....KEC
SHORT TERM...DRC
LONG TERM....DG
MARINE.......DRC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 27, 4:00 PM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EDT WED JUL 27 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-280815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
400 PM EDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AS A LOW
PRESSURE SYSTEM TRACKS INTO LOWER MICHIGAN. AN INCREASINGLY WARM AND
HUMID AIRMASS WILL PROVIDE THE FUEL FOR THESE THUNDERSTORMS. WHILE
NO SEVERE WEATHER IS EXPECTED...HEAVY RAINFALL AND GUSTY WINDS WILL
BE POSSIBLE. THUNDERSTORMS THIS EVENING AND TONIGHT ARE EXPECTED TO
TRACK TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FROM THURSDAY INTO FRIDAY MORNING AS A
STATIONARY FRONT STALLS OVER THE AREA. A HOT AND HUMID AIRMASS WILL
BE IN PLACE OVER OR JUST SOUTH OF LOWER MICHIGAN...AND WITH COPIOUS
AMOUNTS OF MOISTURE IN PLACE...FLOODING MAY BECOME A CONCERN ON
THURSDAY...ESPECIALLY FOR THOSE LOCATIONS THAT ARE IMPACTED BY
THUNDERSTORMS FOR ANY CONSIDERABLE LENGTH OF TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
400 PM EDT WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AS A LOW
PRESSURE SYSTEM TRACKS INTO LOWER MICHIGAN. AN INCREASINGLY WARM AND
HUMID AIRMASS WILL PROVIDE THE FUEL FOR THESE THUNDERSTORMS. WHILE
NO SEVERE WEATHER IS EXPECTED...HEAVY RAINFALL AND GUSTY WINDS WILL
BE POSSIBLE. THUNDERSTORMS THIS EVENING AND TONIGHT ARE EXPECTED TO
TRACK TO THE EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FROM THURSDAY INTO FRIDAY MORNING AS A
STATIONARY FRONT STALLS OVER THE AREA. HEAVY RAIN WILL BE POSSIBLE
AS ATMOSPHERIC MOISTURE INCREASES SIGNIFICANTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 27, 8:49 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
849 PM EDT WED JUL 27 2011

MIZ060-280145-
SHIAWASSEE-
849 PM EDT WED JUL 27 2011

...SPECIAL WEATHER STATEMENT...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS
SHIAWASSEE COUNTY. THESE THUNDERSTORMS WILL CONTINUE TO OVERSPREAD
THE COUNTY PRODUCING TORRENTIAL DOWNPOURS THIS EVENING. MOTORISTS
TRAVELING ALONG ROUTE 21 SHOULD BE ESPECIALLY CAREFUL AND WATCH FOR
PONDING OF WATER ON ROADWAYS...ESPECIALLY AS THE SUN SETS.

KEC
Special weather statement, Jul 27, 10:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1013 PM EDT WED JUL 27 2011

MIZ068-075-280315-
LIVINGSTON-WASHTENAW-
1013 PM EDT WED JUL 27 2011

...SPECIAL WEATHER STATEMENT...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL 13 MILES NORTHWEST OF
CHELSEA...MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND RAINFALL OF NEARLY 2 INCHES
PER HOUR...ARE EXPECTED WITH THESE THUNDERSTORMS.

* THE THUNDERSTORM WILL BE NEAR...
  GREGORY BY 1025 PM EDT...
  CHELSEA AND PINCKNEY BY 1040 PM EDT...
  DEXTER BY 1055 PM EDT...
  WHITMORE LAKE BY 1110 PM EDT...
  ANN ARBOR BY 1115 PM EDT...

MOTORISTS SHOULD EXERCISE CAUTION AS THEY ENCOUNTER THUNDERSTORMS
THIS EVENING. THESE THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL AND
WILL QUICKLY LEAD TO PONDING OF WATER ON ROADWAYS.

KEC
Local storm report, Jul 27, 10:19 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1019 PM EDT WED JUL 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
07/27/2011  M2.55 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            RAINFALL TOTAL FROM 6-10 PM

&&

CLARK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:20 PM EDTAreal Flood AdvisoryDTXGenesee, Shiawassee4 hr
Jul 27, 11:09 PM EDTAreal Flood AdvisoryDTXWashtenaw4 hr
Jul 27, 11:55 PM EDTFlash Flood WarningDTXWashtenaw6 hr
Jul 28, 12:47 AM EDTAreal Flood AdvisoryDTXLivingston6 hr
Jul 28, 1:21 AM EDTFlash Flood WarningDTXMonroe, Wayne6 hr
Jul 28, 3:23 AM EDTAreal Flood AdvisoryDTXGenesee, Oakland, Saginaw, Shiawassee6 hr
Jul 28, 4:31 AM EDTFlash Flood WarningDTXGenesee, Saginaw, Shiawassee6 hr
Jul 28, 4:52 AM EDTFlash Flood WarningDTXOakland6 hr
Jul 28, 5:51 AM EDTAreal Flood WarningDTXWashtenaw8 hr
Jul 28, 6:01 AM EDTAreal Flood AdvisoryDTXMacomb4 hr
Jul 28, 7:04 AM EDTAreal Flood AdvisoryDTXWayne3 hr
Jul 28, 10:06 AM EDTAreal Flood WarningDTXGenesee, Oakland, Saginaw, Shiawassee4 hr
Jul 28, 10:11 AM EDTRiver Flood WarningDTXWashtenaw25 hr
Jul 28, 10:11 AM EDTRiver Flood WarningDTXMacomb7 hr
Jul 28, 3:16 PM EDTFlash Flood WatchDTXGenesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 6 more16 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.